Pennsylvania, 2007

Damaging Winds in Pennsylvania, June 19, 2007

June 19, 2007 · NWS BGM · 10 events in 6 counties and zones

High pressure moved off the east coast ahead of an approaching cold front, allowing southwest winds to bring a flow of hot and humid air across the region. Showers and thunderstorms developed out ahead of this strong cold front, with numerous reports of large hail and wind damage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BGM wrote it up.

High pressure moved off the east coast ahead of an approaching cold front, allowing southwest winds to bring a flow of hot and humid air across the region. Showers and thunderstorms developed out ahead of this strong cold front, with numerous reports of large hail and wind damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 19, 2:45 PM EST, 5 minutes earlier.

Area forecast discussion, Jun 19, 2:45 PM EST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
345 PM EDT TUE JUN 19 2007

.SYNOPSIS...
A STRONG COLD FRONT MOVING ACROSS THE EASTERN GREAT LAKES WILL
MOVE ACROSS UPSTATE NEW YORK AND PENNSYVANIA THIS EVENING AND
DURING THE OVERNIGHT. SHOWERS AND THUNDERSTORMS WILL CONTINUE
AHEAD AND ALONG THIS FRONT. BEHIND THE FRONT...HIGH PRESSURE WILL
USHER IN COOLER AND DRIER CONDITIONS THROUGH THE END OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
COLD FRONT CURRENTLY STRETCHES ACROSS EASTERN LAKES THIS AFTN WITH
STORMS DEVELOPING OUT AHEAD OF THE BOUNDARY IN HOT AND HUMID
AIRMASS. CONVECTION ALSO BACK TO THE WEST ASSOCIATED WITH FRONT
WILL BE COMING THRU CENTRAL NEW YORK LATE AFTN/EARLY EVENING.. THE
FRONT SHOULD CLEAR MOST OF THE FA BY AROUND 06Z. WEAK SHEAR 20-25
KTS ACROSS THE AREA THIS AFTN IS PROGGED TO INCREASE TO ABOUT 35
KTS BY EARLY EVENING. ACTIVITY WILL WEAKEN BUT SHRA/SOME THUNDER
WILL CONTINUE INTO EARLY OVERNIGHT HOURS ACROSS NE PA BEFORE
TAPERING OFF TWD MORNING.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY/...
SFC HIGH PRESSURE OVER THE OHIO VALLEY WILL BUILD EASTWARD INTO
REGION PROVIDING A PARTLY TO MOSTLY SUNNY DAY. LOW LEVEL LAPSE
RATES WILL PROVIDE GOOD MIXING AND NORTHWEST WINDS OF 10 TO 15 MPH
WITH AFTN GUSTS TO 25 MPH PSBLE. WITH T85 COOLING OFF TO 10/12C
TEMPS WILL BE NOTICEABLY COOLER.

WED NIGHT WILL BE COOL DUE TO GOOD RADIATIONAL COOLING WITH CLEAR
SKIES AND LIGHT WINDS.

A WEAK SFC TROF WITH SOME UPPER LEVEL SUPPORT WILL SWING THROUGH
THE REGION ON THURSDAY. MOISTURE IS LIMITED BUT BEST DYNAMICS AND
MOISTURE RESIDE OVER NRN CWA, WILL CONTINUE WITH LOW CHC POPS
HERE.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
FOCUS ON THE SHORT TERM SO LITTLE CHG TO PRELIMINARY HPC
GUIDANCE. CONFIDENCE LOWER THAN USUAL WITH MDLS SUGGESTING A PTRN
WHERE WELL BE SUSCEPTIBLE TO S/WVS EMBEDDED IN NW FLOW ALOFT
STARTING SAT AND PERSISTING INTO EARLY NXT WEEK. PRBLM IS THAT
THE TRACK/TIMING OF THESE MESOCONVECTIVE SYSTEMS IS DIFFICULT IF
NOT IMPOSSIBLE THIS FAR OUT.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
LINE OF TSRA CROSSING THE FCST AREA THIS AFTN. IN ADDN, SCT CELLS
LIKELY TO DVLPS AHEAD OF THIS LINE. POTNL FOR MORE ACTIVITY THIS
EVNG INTO THE OVRNGT HRS WITH THE ACTUAL CDFNT. XPCT MVFR
CONDITIONS IN TSRA WITH POTNL FOR G25-40KTS. LATER TNGT, MORE
WDCSPRD MVFR CONDITIONS ARE LIKELY JUST BEHIND THE MAIN PCPN
SHIELD...WHICH SHUD BE PULLING EWD AND OUT OF THE AREA IN THE
06-10Z TIME FRAME. CLEARING SKIES AND GUSTY NW WINDS 15-25 FOR
LATE TMRW MRNG INTO THE EARLY AFTN.

OUTLOOK...CHC FOR MVFR IN TSRA THU AFTN AND SAT AFTN/EVNG. POTNL
FOR VLY FOG AT ELM ALMOST ANY NGT. OTRW VFR XPCTD TO PREVAIL.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

SYNOPSIS...JML
NEAR TERM...JML
SHORT TERM...JML/RRM
LONG TERM...RHB
AVIATION...RHB
Hazardous weather outlook, Jun 19, 2:06 PM EST, 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
306 PM EDT TUE JUN 19 2007

NYZ009-015>018-022>025-036-037-044>046-055>057-PAZ038>040-043-044-
047-072-201915-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-TIOGA-BROOME-DELAWARE-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-
WYOMING-LACKAWANNA-LUZERNE-SOUTHERN WAYNE-
306 PM EDT TUE JUN 19 2007

...SEVERE THUNDERSTORM WATCH 418 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH THIS EVENING.

NYZ062-PAZ048-201915-
SULLIVAN-PIKE-
306 PM EDT TUE JUN 19 2007

...SEVERE THUNDERSTORM WATCH 420 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NEW YORK AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH THIS EVENING.

In the hours before

Special weather statement, Jun 19, 12:03 PM EST, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
103 PM EDT TUE JUN 19 2007

NYZ022-191800-
STEUBEN NY-
103 PM EDT TUE JUN 19 2007

...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA...

* AT 1257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS.  THESE STORMS WERE LOCATED ALONG A
  LINE EXTENDING FROM 7 MILES WEST OF WAYLAND TO HARTSVILLE TO 23
  MILES SOUTHWEST OF TROUPSBURG...AND MOVING EAST AT 35 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  FREMONT AT 110 PM EDT...
  TROUPSBURG AT 120 PM EDT...
  WEST CAMERON AT 125 PM EDT...
  WOODHULL AT 130 PM EDT...
  PRATTSBURG AT 135 PM EDT...
  THURSTON AT 140 PM EDT...
  URBANA AT 145 PM EDT...

THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.

MSE
Special weather statement, Jun 19, 12:54 PM EST, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
154 PM EDT TUE JUN 19 2007

NYZ009-037-191900-
ONEIDA NY-
154 PM EDT TUE JUN 19 2007

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 151 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM.  THIS STORM WAS LOCATED NEAR VERONA...AND
  MOVING NORTHEAST AT 25 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  VERONA MILLS AND NEW LONDON AT 200 PM EDT...
  ROME AND WESTMORELAND AT 210 PM EDT...
  GRIFFISS AFB AND ORISKANY AT 220 PM EDT...
  FLOYD AT 225 PM EDT...
  STITTVILLE AND WESTERNVILLE AT 230 PM EDT...
  HOLLAND PATENT AT 235 PM EDT...
  STEUBEN AT 240 PM EDT...
  TRENTON AND BARNEVELD AT 245 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS. SEEK SHELTER IF YOU ARE IN THE PATH OF THIS
STORM.
Local storm report, Jun 19, 1:57 PM EST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
257 PM EDT TUE JUN 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     TSTM WND DMG     OWASCO                  42.85N 76.45W
06/19/2007                   CAYUGA             NY   COUNTY OFFICIAL

            SEVERAL TREES DOWN ON MELROSE ROAD IN OWASCO.

0220 PM     TSTM WND DMG     INTERLAKEN              42.62N 76.72W
06/19/2007                   SENECA             NY   COUNTY OFFICIAL

            TREES DOWN IN INTERLAKEN AND IN TRUMANSBURG ON THE SENECA
            COUNTY SIDE OF THE COUNTY LINE.

0230 PM     HAIL             ONEIDA                  43.08N 75.66W
06/19/2007  E0.25 INCH       MADISON            NY   TRAINED SPOTTER

            3/4 INCH HAIL IN THE TOWN OF ONEIDA.

0240 PM     TSTM WND DMG     ROME                    43.23N 75.49W
06/19/2007                   ONEIDA             NY   COUNTY OFFICIAL

            TREES DOWN IN ROME, VERONA AND LOWELL.

&&

MSE
Special weather statement, Jun 19, 2:20 PM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
320 PM EDT TUE JUN 19 2007

NYZ037-191945-
ONEIDA NY-
320 PM EDT TUE JUN 19 2007

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 314 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
  WINDS...AND VERY HEAVY RAIN.  THIS STORM WAS LOCATED NEAR
  WATERVILLE...AND MOVING NORTHEAST AT 20 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  PARIS AND CLAYVILLE AT 325 PM EDT...
  CHADWICKS AND SAUQUOIT AT 330 PM EDT...
  NEW HARTFORD AT 335 PM EDT...
  YORKVILLE AND NEW YORK MILLS AT 340 PM EDT...
  UTICA AND DEERFIELD AT 345 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
Local storm report, Jun 19, 2:38 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BINGHAMTON NY
338 PM EDT TUE JUN 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     TSTM WND DMG     OWASCO                  42.85N 76.45W
06/19/2007                   CAYUGA             NY   COUNTY OFFICIAL

            SEVERAL TREES DOWN ON MELROSE ROAD IN OWASCO.

0220 PM     TSTM WND DMG     INTERLAKEN              42.62N 76.72W
06/19/2007                   SENECA             NY   COUNTY OFFICIAL

            TREES DOWN IN INTERLAKEN AND IN TRUMANSBURG ON THE SENECA
            COUNTY SIDE OF THE COUNTY LINE.

0230 PM     HAIL             ONEIDA                  43.08N 75.66W
06/19/2007  E0.25 INCH       MADISON            NY   TRAINED SPOTTER

            3/4 INCH HAIL IN THE TOWN OF ONEIDA.

0240 PM     TSTM WND DMG     ROME                    43.23N 75.49W
06/19/2007                   ONEIDA             NY   COUNTY OFFICIAL

            TREES DOWN IN ROME, VERONA AND LOWELL.

0255 PM     HAIL             TULLY                   42.80N 76.11W
06/19/2007  E1.00 INCH       ONONDAGA           NY   TRAINED SPOTTER

            QUARTER SIZED HAIL IN TULLY.

0300 PM     HAIL             LIVERPOOL               43.11N 76.21W
06/19/2007  E0.75 INCH       ONONDAGA           NY   TRAINED SPOTTER

            3/4 INCH HAIL IN LIVERPOOL.

0300 PM     TSTM WND DMG     4 E WHITNEY POINT       42.33N 75.89W
06/19/2007                   BROOME             NY   COUNTY OFFICIAL

            TREES DOWN IN TRIANGLE EAST OF WHITNEY POINT.

0300 PM     NON-TSTM WND DMG CORTLAND                42.60N 76.18W
06/19/2007                   CORTLAND           NY   COUNTY OFFICIAL

            TREES DOWN ALL ACROSS CORTLAND COUNTY.

0305 PM     TSTM WND DMG     SMITHVILLE FLATS        42.40N 75.80W
06/19/2007                   CHENANGO           NY   COUNTY OFFICIAL

            TREES AND POLES DOWN IN SMITHVILLE FLATS.

&&

MSE

The radar

The Binghamton radar (KBGM), 50 km away, was scanning. The volume nearest the first event began at 19:51 UTC.

Open the radar archive at this moment

Event by event

10 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Bradford

When
June 19, 2:50 PM EST
Where
Bradford County, 0.86 mi SE of South Waverly
Measured
50 kt (58 mph) estimated gust
Reported by
County Official
Coordinates
41.990, -76.520

Trees were blown down in South Waverly, Athens and Sayre.

Thunderstorm Wind, Luzerne

When
June 19, 4:34 PM EST
Where
Luzerne County, Huntington Mills
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
41.180, -76.230

A few trees were blown down.

Thunderstorm Wind, Luzerne

When
June 19, 4:55 PM EST
Where
Luzerne County, Sweet Vly
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
41.280, -76.150

Trees were blown down.

Thunderstorm Wind, Luzerne

When
June 19, 5:05 PM EST
Where
Luzerne County, Shickshinny
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
41.150, -76.150

Several trees were knocked down.

Thunderstorm Wind, Luzerne

When
June 19, 5:05 PM EST
Where
Luzerne County, Shavertown
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
41.320, -75.950

Several trees were blown down.

Thunderstorm Wind, Wyoming

When
June 19, 5:20 PM EST
Where
Wyoming County, Lake Carey
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
41.600, -75.950

Several trees were blown down.

Thunderstorm Wind, Susquehanna

When
June 19, 5:30 PM EST
Where
Susquehanna County, Springville
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
41.700, -75.930

Several trees were blown down and uprooted.

Thunderstorm Wind, Lackawanna

When
June 19, 5:49 PM EST
Where
Lackawanna County, 1.25 mi ESE of Oakhill
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
41.360, -75.700

Several trees were blown down.

Thunderstorm Wind, Lackawanna

When
June 19, 5:49 PM EST
Where
Lackawanna County, 0.52 mi W of Childs
Measured
52 kt (60 mph) estimated gust
Reported by
County Official
Coordinates
41.550, -75.540

Several trees were blown down.

Thunderstorm Wind, Pike

When
June 19, 7:10 PM EST
Where
Pike County, Lackawaxen
Measured
50 kt (58 mph) estimated gust
Reported by
County Official
Coordinates
41.480, -75.000

Several trees were blown down across roads.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2007Every state in 2007This day in weather historyWarnings in Pennsylvania, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 44397, 44398, 44401, 44402, 44410, 44403, 44404, 44405, 44413, 44406.